MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the lens was implanted the doctor saw a foreign body shaped like a ring.The foreign material was removed from the eye and the lens remains implanted.A delay in the procedure was mentioned; however, no medication or surgical intervention was required.No impact on daily activities reported and the patient has fully recovered.No further details were provided.
 
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.If explanted, give date: not applicable, the lens remains implanted.Initial reporter telephone number: (b)(6).The device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noted that section "b3" was inadvertently not addressed in the section h10 of the initial mdr report; therefore, it has been addressed in this supplemental mdr report as indicated below: section b3 - date of event: date unknown/ not provided all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Section d9: returned to manufacturer on: 31 may 2022.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the alleged foreign material was received wrapped in gauze.Product evaluation was not performed because the lens remains implanted.The alleged foreign material was received and was evaluated.The product was forwarded to eag for further analysis.Per eag laboratories, energy dispersive x-ray (edx) analysis of the area of interest revealed the presence of ti, with lower levels of al and v.Smaller amounts of fe, na, mg, si, p, s, cl, ca and fe were also detected.This data suggests a ti-al-v alloy (e.G., ti-6al-4v, or ti64), likely with aluminosilicates (¿dirt¿) and salts.Ftir analysis could not be used to identify the foreign material and therefore the results could not be compared against the añasco manufacturing library.The complaint issue of foreign material was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
MDR Report Key14682567
Report Number3012236936-2022-01428
Device Sequence Number20186141
Product Code HQL
UDI-Device Identifier05050474620735
UDI-Public(01)05050474620735(17)241208
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model NumberGCB00
Device Catalogue NumberGCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
08/18/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/13/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown